MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT POWERPICC SOLO, 6FR; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT POWERPICC SOLO, 6FR; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Facility reported to the sales rep that the catheter had a break near the valve.The patient had a 6fr triple lumen picc placed on (b)(6) 2017.The iv team was called to bedside for bleeding from the picc on (b)(6) 2017.It was stated that the bleeding was from a crack at the solo valve of the white lumen.Picc was removed on (b)(6) 2017, in interventional radiology.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The white solo connector cap contained a longitudinally-aligned crack which traversed the length of the cap.The luer threads appeared normally formed and undamaged.The cap crack was forced open at bas in order to inspect the inner fracture surface.Microscopic examination of the fracture surfaces revealed a void within the wall of the connector.The fracture surfaces, outside the void, were rough and granular in nature.The void within the connector, and apparent brittle nature of the break, suggest that this issue may be related to the manufacturing or molding process of the white cap.The sample was sent to the manufacturing facility for further review.Manufacturing evaluation: the complaint for ¿valve cracked¿ is confirmed according the evaluation the sample received which showed valve part cracked of the lumen white; showed three bubbles within valve, maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.An internal event was opened for the tracking of this issue.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
DOT POWERPICC SOLO, 6FR
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6710230
Report Number3006260740-2017-01013
Device Sequence Number13887160
Product Code LJS
UDI-Device Identifier00801741128219
UDI-Public(01)00801741128219
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000169C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1